Aa
Aa
A
A
A
Close
Avatar universal

Anxiety/depression

Is it ok to take Melatonin and amitriptyline hcl together? My doctor suggested trying Melatonin a couple of weeks ago to help me with my sleep pattern. I've been taking it for about a little over a week now and it's helped some. I've been having a lot of stress and anxiety due to working two jobs and also having a broken nose and not knowing what's going to be needed done. I have major cartilage damage to the point where it's starting to deteriorate. She put me on the amitriptyline today and I go back in 3 weeks to determine what we need to do. But anyways, I was wondering if I could take the two or should I just take the anti-depressant and see how I do without the melatonin and then maybe add it in. or should I ask my doctor..  
4 Responses
Sort by: Helpful Oldest Newest
1751744 tn?1337875310
no..u need to have a meditation for an hour a day..believe me u wont need any medicines ..of those sorts.
Helpful - 0
Avatar universal
Never. Take any combination of medication unless you check with your Doctor or a Pharmacist first.  Many over the counter medications as well as herbal supplements and vitamins can have an adverse affect when taken with prescription medications.  I would talk to a pharmacist because they are very knowledgeable about medication, sometimes they know more about them then Doctors!
Helpful - 0
1110049 tn?1409402144
I would be careful about mixing medications.  When I was in psychiatric hospital I asked staff if it was safe to mix my migraine medication with my anti-depressants, and told yes, that was OK.  But no, it wasn't.  I had a fit, first and last thank goodness, but it was frightening.  I have never mixed medications since.  

If I get a migraine now I just take an ordinary pain killer, and that is OK with my anti-depressants.  I think bdlck1 has the right suggestion.  
Helpful - 0
480448 tn?1426948538
Definitely need to check with your doctor first.  A lot of people erroneously assume because someting is supposed to be "natural" or OTC, it is perfectly safe, or without risk.  Not always the case.  Always check with your doctor first!
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.